MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-30
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery.The 3.5x30mm trek rx balloon dilatation catheter (bdc) was inflated and used without issues.The bdc was deflated and an attempt to remove it was made; however, resistance with the anatomy was felt and the shaft separated from the hypotube.The bdc and the separation were removed as a single unit with other non-abbott devices.The procedure was successfully completed with a new 3.5x30mm trek rx bdc.There were no adverse patient effects and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Attachment medwatch report #mw5183316.
 
Event or Problem Description
Subsequent to the initial report being filed, a medwatch report was received stating the following: during pci (percutaneous coronary intervention), as ptca (percutaneous transluminal coronary angioplasty) balloon was being removed from lad (left anterior descending), balloon shaft broke with the balloon at end of guide.Dr (b)(6) removed guide, balloon, and wire as one unit successfully.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There was no damage noted to the device during preparation or during successful use in the anatomy, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the patient¿s anatomy during removal, such that difficulty was encountered and subsequently the shaft separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: b6 - full date added correction: d9 - device available for evaluation: updated from yes to no medwatch attached.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24416586
Report Number2024168-2026-00731
Device Sequence Number5987912
Product Code LOX
UDI-Device Identifier08717648138607
UDI-Public(01)08717648138607(17)270731(10)40807G1
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012276-30
Device Catalogue Number1012276-30
Device Lot Number40807G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/06/2026
04/07/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/30/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSX 6 FR MACH CLS3.5 GUIDE CATHETER.; RUNTRHOUGH GUIDE WIRE.
Patient Age36 YR
Patient SexFemale
Patient Weight137 KG
Patient RaceBlack Or African American